Topological Methods in Nonlinear Analysis

Infinite products of resolvents of accretive operators

Simeon Reich and Alexander J. Zaslavski

Full-text: Open access

Abstract

We study the space $\mathcal M_m$ of all $m$-accretive operators on a Banach space $X$ endowed with an appropriate complete metrizable uniformity and the space $\overline{\mathcal M}{}^*_m$ which is the closure in $\mathcal M_m$ of all those operators which have a zero. We show that for a generic operator in $\mathcal M_m$ all infinite products of its resolvents become eventually close to each other and that a generic operator in $\overline{\mathcal M}{}_m^*$ has a unique zero and all the infinite products of its resolvents converge uniformly on bounded subsets of $X$ to this zero.

Article information

Source
Topol. Methods Nonlinear Anal., Volume 15, Number 1 (2000), 153-168.

Dates
First available in Project Euclid: 22 August 2016

Permanent link to this document
https://projecteuclid.org/euclid.tmna/1471873914

Mathematical Reviews number (MathSciNet)
MR1786258

Zentralblatt MATH identifier
0972.47042

Citation

Reich, Simeon; Zaslavski, Alexander J. Infinite products of resolvents of accretive operators. Topol. Methods Nonlinear Anal. 15 (2000), no. 1, 153--168. https://projecteuclid.org/euclid.tmna/1471873914


Export citation

References

  • \ref \key 1 I. Amemiya and T. Ando, Convergence of random products of contractions in Hilbert space , Acta Sci. Math. (Szeged), 26 , 239–244 (1965) \ref \key 2
  • H. Attouch, R. Lucchetti and R. J. B. Wets, The topology of the $\rho$-Hausdorff distance , Ann. Mat. Pura Appl., 160 (1992), 303–320
  • \ref \key 3 H. H. Bauschke, A norm convergence result on random products of relaxed projections in Hilbert space , Trans. Amer. Math. Soc., 347 , 1365–1373 (1995) \ref \key 4
  • H. H. Bauschke and J. M. Borwein, On projection algorithms for solving convex feasibility problems , SIAM Rev., 38 , 367–426 (1996)
  • \ref \key 5 H. H. Bauschke, J. M. Borwein and A. S. Lewis, The method of cyclic projections for closed convex sets in Hilbert space , Recent Developments in Optimization Theory and Nonlinear Analysis, Contemp. Math., 204 , 1–38 (1997) \ref \key 6
  • V. Barbu, Nonlinear Semigroups and Differential Equations in Banach Spaces, Noordhoff, Leyden (1976)
  • \ref \key 7 H. Brezis, Opérateurs Maximaux Monotones, North Holland, Amsterdam (1973)
  • \ref \key 8 H. Brezis and P. L. Lions, Produits infinis de resolvantes , Israel J. Math., 29 , 329–345 (1978)
  • \ref \key 9 F. E. Browder, Nonlinear operators and nonlinear equations of evolution in Banach spaces , Proc. Symp. Pure Math., 18 (1976), 1–308
  • \ref \key 10 R. E. Bruck and S. Reich, Nonexpansive projections and resolvents of accretive operators in Banach spaces , Houston J. Math., 3 , 459–470 (1977)
  • \ref \key 11 Y. Censor and S. Reich, Iterations of paracontractions and firmly nonexpansive operators with applications to feasibility and optimization , Optimization, 37 , 323–339 (1996)
  • \ref \key 12 J. E. Cohen, Ergodic theorems in demography , Bull. Amer. Math. Soc., 1 , 275–295 (1979)
  • \ref \key 13 M. G. Crandall, Nonlinear semigroups and evolution governed by accretive operators , Proc. Symp. Pure Math., 45 (1986), 305–337
  • \ref \key 14 F. S. De Blasi and J. Myjak, Sur la convergence des approximations successives pour les contractions non linéaires dans un espace de Banach , C. R. Acad. Sc. Paris Sér. A, 283 , 185–187 (1976) \ref \key 15 ––––, Generic flows generated by continuous vector fields in Banach spaces , Adv. Math., 50 , 266–280 (1983)
  • \ref \key 16 J. Dye, M. A. Khamsi and S. Reich, Random products of contractions in Banach spaces , Trans. Amer. Math. Soc., 325 , 87–99 (1991)
  • \ref \key 17 J. Dye, T. Kuczumow, P.-K. Lin and S. Reich, Convergence of unrestricted products of nonexpansive mappings in spaces with the Opial property , Nonlinear Anal., 26 , 767–773 (1996)
  • \ref \key 18 J. Dye and S. Reich, Random products of nonexpansive mappings , Optimization and Nonlinear Analysis, Pitman Research Notes in Mathematics Series, 244 , 106–118 (1992)
  • \ref \key 19 O. Güler, On the convergence of the proximal point algorithm for convex minimization , SIAM J. Control Optim., 29 , 403–419 (1991)
  • \ref \key 20 P.-K. Lin, Unrestricted products of contractions in Banach spaces , Nonlinear Anal., 24 , 1103–1108 (1995)
  • \ref \key 21 J. Myjak, Orlicz type category theorems for functional and differential equations , Dissertationes Math. (Rozprawy Mat.), 206 , 1–81 (1983)
  • \ref \key 22 O. Nevanlinna and S. Reich, Strong convergence of contraction semigroups and of iterative methods for accretive operators in Banach spaces , Israel J. Math., 32 , 44–58 (1979)
  • \ref \key 23 S. Reich, Weak convergence theorems for nonexpansive mappings in Banach spaces , J. Math. Anal. Appl., 67 , 274–276 (1979)
  • \ref \key 24 S. Reich and A. J. Zaslavski, Convergence of generic infinite products of nonexpansive and uniformly continuous operators , Nonlinear Anal., 36 , 1049–1065 (1999) \ref \key 25 ––––, Convergence of generic infinite products of order-preserving mappings , Positivity, 3 , 1–21 (1999)
  • \ref \key 26 R. T. Rockafellar, Monotone operators and the proximal point algorithm , SIAM J. Control Optim., 14 , 877–898 (1976)
  • \ref \key 27 J. E. Spingarn, A primal-dual projection method for solving systems of linear inequalities , Linear Algebra Appl., 65 , 45–62 (1985)
  • \ref \key 28 A. J. Zaslavski, Optimal programs on infinite horizon $1$ and $2$ , SIAM J. Control Optim., 33 , 1643–1686 (1995) \ref \key 29 ––––, Dynamic properties of optimal solutions of variational problems , Nonlinear Anal., 27 , 895–932 (1996)